My Experience on Evenity

Posted by arlene7 @arlene7, Jul 7, 2020

Thought I would share for those considering or on Evenity for osteoporosis:
Afer much research and discussions with my GP and Cardiologist, I have decided to start my treatment with Evenity injections. As with all drugs, there are many side effects. My biggest concerns were stroke and heart attack. However, considering that I do no have any history for either, for me personally, the benefits outweigh the risks. As my GP said to me, “if everyone only thought about the side effects of the drugs, no one would be taking them”.
I had my first injections (subcutaneously in the back of each arm) on June 30th. The nurse that administered the injections discussed the drug in depth, along with all the possibilities that may occur. She also mentioned that for all the patients that she has seen, none has had any side effects.
The injections are once a month for only one year, so I’m hoping that this works well for me and I can improve my bone density, especially in my spine, where I need it the most.
My endocronologist has also prescribed Hydrochlorthiazide for my idiopathic hypocalcemia. I have an appointment with an allergist this month to confirm whether I still have an allergy to sulfa drugs, since this drug contains sulfa. Apart from this I take D3 orally and try to obtain additional calcium through foods not supplements. Trying to walk 3-4 times a week and will begin with a few weight bearing exercises.
My journey began September, 2019 when I was diagnosed with severe osteoporosis. After waiting to see three doctors, receiving three denials from insurance company for Evenity, which took several months, I am hopefully on my way for a favorful outcome.

@erikas

@sarahw02 Welcome to Mayo Clinic Connect, a place to give and get support.

You started your first dose of Evenity on January 1st and you were nervous beforehand. You are looking to connect with others that have taken Evenity.

Below I have linked another previous discussion related where members like @nancyguy @contentandwell @arlene7 this topic. You may want to scroll through the posts and read suggestions.
– Anyone taken Evenity (romosozumab) for Osteoporosis? https://connect.mayoclinic.org/discussion/evenity-osteoporosis/

You said that you had swelling. May I ask if that resolved?

Jump to this post

@erikas I have not yet been on any osteoporosis drugs but I expect to start on Tymlos within a few days.

@sarahw02 I hope your problems from Evinity will resolve quickly, I wish I could say something helpful.
JK

REPLY
@sarahw02

Hi!
I received my first injections last night I’m my abdomen. One on each side. I have a tremendous amount of swelling and tenderness at the injection sites today. Is this normal? How long does it take to resolve?

Jump to this post

Hi! Was wondering how you were doing. Did the swelling and tenderness get better?

REPLY

Hi! Yes thankfully after about 4 days the swelling and pain resolved. I’m hoping the next time my body will have less of a reaction.
Thx for checking in!

REPLY
@contentandwell

@erikas I have not yet been on any osteoporosis drugs but I expect to start on Tymlos within a few days.

@sarahw02 I hope your problems from Evinity will resolve quickly, I wish I could say something helpful.
JK

Jump to this post

Thanks so much! My swelling and pain did resolve after about 4 days. I can muscle through it to reap the benefits
Hoping that next time I won’t have as much of a reaction

REPLY

So glad to hear this. As mentioned in one of my emails, I had not heard that Evenity injections were also available in the abdomen. Maybe you may want to inquire about the injections in the arms….just a thought. Take care

REPLY

I began taking Evenity last month. This is my first treatment for osteoporosis. I discussed with cardiologist who recommended that I take Evenity if that is the best solution for osteoporosis. I looked over reports on adverse reactions and noticed that there was not much difference in rate of adverse reactions when comparing Evenity group to placebo group. Personally, so far, I have had no adverse reactions. Mild swelling at injection site, but not enough to stop me from swimming the next morning.

REPLY
@loiscapecod

I have been on Evenity for almost a year and just had a bone density test so not sure if it works. My insurance does pay for it though. I will follow up with the results of my test. I have lost almost 4 inches of height so I wish there was something that would help. I also have severe scoliosis which affects my balance. I need a new spine!!!

Jump to this post

I just found this email thread and am interested if you ended up taking Evenity. I also have Osteoporosis and severe lumbar scoliosis along with Ankylosing Spondylitis. I need to have a major back surgery too. It sounds like you need the same. I’m just getting cleared by my cardiologist to take Evenity so I can have surgery in 6 months. I’m wondering how you made out.
Thanks so much.

REPLY

Hi arlene7 – Thank you so much for sharing your experiences to date. Was surprised that your insurance refused coverage; do they cover now? I am also weighing taking Evenity but the potential side effects give me pause. I hope you keep us posted on your progress! Thank you.

REPLY
@marcd

I began taking Evenity last month. This is my first treatment for osteoporosis. I discussed with cardiologist who recommended that I take Evenity if that is the best solution for osteoporosis. I looked over reports on adverse reactions and noticed that there was not much difference in rate of adverse reactions when comparing Evenity group to placebo group. Personally, so far, I have had no adverse reactions. Mild swelling at injection site, but not enough to stop me from swimming the next morning.

Jump to this post

I also began taking Evenity in June. The initial injections were in the bicep muscles, and I didn't have the soreness and swelling that I had after the July injections ( they were administered in the back of my arms). I had large red marks on my arms as well as swelling and soreness. The soreness lasted more than 5 days and the red areas took longer to disappear. I also felt very tired the following week.
I am determined to continue this drug and wonder if anyone else has experienced the same. My next injection is Aug. 8. Thank you for your information!

REPLY
@judith73

I also began taking Evenity in June. The initial injections were in the bicep muscles, and I didn't have the soreness and swelling that I had after the July injections ( they were administered in the back of my arms). I had large red marks on my arms as well as swelling and soreness. The soreness lasted more than 5 days and the red areas took longer to disappear. I also felt very tired the following week.
I am determined to continue this drug and wonder if anyone else has experienced the same. My next injection is Aug. 8. Thank you for your information!

Jump to this post

Judith~ we all wish you the very best in your commitment….please keep posting as to how you are feeling while taking this drug..the good and bad reactions as well as your feelings are so important to those that are opposed to taking 'drugs' for this condition…or to have others respond as well on their road…All info is important!
Feel well….hugs….

REPLY
@judith73

I also began taking Evenity in June. The initial injections were in the bicep muscles, and I didn't have the soreness and swelling that I had after the July injections ( they were administered in the back of my arms). I had large red marks on my arms as well as swelling and soreness. The soreness lasted more than 5 days and the red areas took longer to disappear. I also felt very tired the following week.
I am determined to continue this drug and wonder if anyone else has experienced the same. My next injection is Aug. 8. Thank you for your information!

Jump to this post

Good luck on August 8. Thank you so much for sharing your early experiences. It gives others a chance to gain knowledge.

Chris

REPLY
@judith73

I also began taking Evenity in June. The initial injections were in the bicep muscles, and I didn't have the soreness and swelling that I had after the July injections ( they were administered in the back of my arms). I had large red marks on my arms as well as swelling and soreness. The soreness lasted more than 5 days and the red areas took longer to disappear. I also felt very tired the following week.
I am determined to continue this drug and wonder if anyone else has experienced the same. My next injection is Aug. 8. Thank you for your information!

Jump to this post

Thank you, Judith. I’m collecting all this information for when i see my endocrinologist in August. Anything is better than having a broken hip! Be sure to share how the August injections go.

REPLY
Please sign in or register to post a reply.
  Request Appointment